NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 16, 2:09 PM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 16, 2:09 PM CST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
309 PM CDT Fri Aug 16 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Saturday Night)
Issued at 307 PM CDT Fri Aug 16 2024
Long range guidance through the week has depicted an amplifying of
the upper level ridge over the Rockies, extending its axis north
towards Canada into this weekend, and that does still look to be the
case, but subtle variations in the behavior of the outer reaches of
our omnipresent upper level high may have notable consequences on
ArkLaTex weather in the next day or so.
In a nutshell, the northeastern "side" of the high and associated
ridging looks to contract far enough south and west for its
northwest flow to make a more pronounced effort to funnel some
disturbances into the Four State Region. The first of these may just
graze us from the northeast late overnight tonight, bringing
isolated areas of impacts to our Arkansas counties, but the SPC does
have us outlooked in a Marginal Risk, so intensification of some
storms to severe criteria is not out of the question.
There are far more question marks surrounding tomorrow's potential
weather, but what can be said at this point is that a weak upper
level shortwave looks to ride the northwest flow tomorrow, kicking
up a potentially organized complex of elevated storms riding south
out of eastern Oklahoma and western Arkansas. The latest high
resolution guidance (HRRR, FV3) has these storms coming together
south of Fort Smith and progressing towards Texarkana. Further
south, their behavior gets murkier, as they very well might just
collapse. However, they will be entering a very ripe environment,
abounding with above average heat and stubborn low level moisture,
so their retaining organizational structure and possibly producing a
wind threat is worth watching out for. This will be examined in
updates overnight to see if guidance continues to resolve this
feature.
As far as heat hazards, the story remains very much the same: the
Excessive Heat Warning and Heat Advisory have been extended to
continue overnight and through the day Saturday until expiring at
02Z Sunday, encompassing the same areas as they did today. Lows
tonight will again fall only into the middle to upper 70s, possibly
not even below 80 for some sites, with a repeat performance in store
overnight Saturday into Sunday. Highs tomorrow are projected to
climb back to the upper 90s, with numerous sites reaching the lower
100s. Dew points look to continue to be slow to mix out, remaining
in the mid 70s until early afternoon, resulting in max heat indices
ranging from 105 to as high as 115, hence the aforementioned product
continuance.
/26/
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 307 PM CDT Fri Aug 16 2024
The long term forecast trends will heavily feature the upper level
trough over the Great Lakes, which looks to deepen as the ridge to
our west amplifies, bringing a very welcome pattern change for the
ArkLaTex.
Before that transpires, however, Sunday looks to consist of another
round of this recent hot, sticky and occasionally unsettled pattern
which we are thoroughly tired of experiencing (and writing about).
Riding on the same northwest flow as Saturday's systems, another
disturbance looks to organize itself Sunday afternoon and ride
southeast out of western Arkansas into the evening and overnight
hours. Guidance suggests a secondary spike in precip chances behind
the initial wave, continuing possibly towards daybreak Monday, with
nearly negligible PoPs remaining into the day Monday. The Day 3 SWO
includes the northeasternmost reaches of the ArkLaTex in a Marginal
Risk, and we will be closely monitoring for the potential for severe
weather development with these complexes.
Sunday afternoon looks to possibly be the hottest of this entire
heat wave, with highs exceeding 100 degrees almost entirely across
the board, and a few sites taking aim at 103 to 104.
As the new work week begins, the eastern extent of the upper level
ridge will recede to the west, while the trough to the east deepens
further, allowing for what looks like northeasterly flow to backdoor
in some more seasonable temperatures, making for some welcome relief
after this prolonged heat wave. Guidance shows highs ranging from
the upper 90s and lower 100s southwest to the upper 80s and lower
90s northeast, followed by a more seasonable pattern consisting of
upper 80s to lower 90s north and lower 90s to middle 90s south
continuing through the remainder of the work week, while quiet
weather conditions prevail.
/26/
&&
.AVIATION...
(18Z TAFS)
Issued at 100 PM CDT Fri Aug 16 2024
VFR conditions will continue through the 16/18Z TAF period. A
scattered cu field has again developed across much of the region
early this afternoon, and will persist before diminishing
by/shortly after 01Z. Aside from some thin cirrus, SKC will
prevail overnight, but should see some additional cirrus from
spill SSE from convection that will develop/spread SE through Nrn
and Cntrl AR prior to daybreak Saturday. Otherwise, should see
another cu field develop by/after mid-morning Saturday, with the
potential for isolated to widely scattered convection developing
by mid/late afternoon over SW AR, which may spread into portions
of N LA by 00Z Sunday. SSW winds 5-8kts this afternoon will become
S 5kts or less (or Lt/Vrb) after 00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 101 81 103 / 0 0 10 0
MLU 78 101 79 103 / 10 10 10 10
DEQ 75 99 74 102 / 20 20 20 10
TXK 80 101 78 103 / 10 20 20 10
ELD 76 98 76 101 / 20 10 20 10
TYR 80 101 79 103 / 0 0 0 0
GGG 78 100 78 102 / 0 0 0 0
LFK 77 99 77 101 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 9 PM CDT Saturday for ARZ050-051-
059>061-070>073.
LA...Excessive Heat Warning until 9 PM CDT Saturday for LAZ001>006-
010>014-017>022.
OK...Excessive Heat Warning until 9 PM CDT Saturday for OKZ077.
TX...Excessive Heat Warning until 9 PM CDT Saturday for TXZ096-097-
108>112-124>126-136>138-150-151-153.
Heat Advisory until 9 PM CDT Saturday for TXZ149-152-165>167.
&&
SHORT TERM...26
LONG TERM....26
AVIATION...15Special weather statement, Aug 16, 4:20 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
520 PM CDT Fri Aug 16 2024
ARZ051-162300-
Howard AR-
520 PM CDT Fri Aug 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HOWARD COUNTY
THROUGH 600 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Albert Pike Recreation Area, or 10 miles east of
Umpire, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Umpire, Corinth, Athens, Muddy Fork, and Burg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
3418 9382 3397 9383 3436 9425
TIME...MOT...LOC 2220Z 041DEG 10KT 3427 9387
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
19